Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 145, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 26, 2016, 2:33 PM CDT for Karnes County, Texas. It took effect at Sep 28, 2016, 5:52 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2016, 2:33 PM CDT (19:33 UTC)
- In effect from
- Sep 28, 2016, 5:52 AM CDT
- Expired
- Sep 29, 2016, 6:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River near Falls City (FACT2). The gauge peaked at 9.70 ft at Sep 28, 2016, 9:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
699
WGUS44 KEWX 261933
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 PM CDT MON SEP 26 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
San Antonio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC255-493-271332-
/O.EXT.KEWX.FL.W.0141.160927T1200Z-160929T1424Z/
/FLVT2.2.ER.160927T1200Z.160928T0600Z.160929T0224Z.UU/
233 PM CDT MON SEP 26 2016
...Forecast flooding increased from Minor to Moderate severity...
The flood warning continues for
the San Antonio River near Floresville.
* from Tuesday morning to Thursday morning...or until the warning is cancelled.
* At 2:00 PM Monday the stage was 8.5 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 7 AM Tuesday
morning and continue rising to above moderate flood stage by 4 PM Tuesday
afternoon before cresting at around 33.9 feet at 1 AM on Wednesday morning.
The river is then expected to fall to below flood stage by 9 PM Wednesday
evening.
* Impact...At 33.0 feet...Secondary roads near the floodplain may become flooded
and impassable. Extensive flooding occurs in lowest portions of Floresville
City Park..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Floresville 21 27 8.5 Mon 02 PM 27.0 33.0 23.0 7.1 6.7
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$
TXC255-271332-
/O.NEW.KEWX.FL.W.0145.160928T1052Z-160929T2300Z/
/FACT2.1.ER.160928T1052Z.160929T0000Z.160929T1100Z.NO/
233 PM CDT MON SEP 26 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the San Antonio River Near near Falls City.
* from late Tuesday night to Thursday evening...or until the warning is
cancelled.
* At 1:15 PM Monday the stage was 1.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage around 5 AM
Wednesday morning before cresting at around 13.4 feet around 7 PM on
Wednesday evening. The river is then expected to fall below flood stage
by 5 AM Thursday morning.
* Impact...At 12.0 feet...Minor lowland flooding above Falls City to above
Goliad floods irrigation pumps, equipment, crops and pastureland. Livestock
can be cut off in low areas of the flood plain..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
near Falls City 6 12 1.5 Mon 01 PM 3.8 12.3 11.8 2.8 1.9
&&
LAT...LON 2893 9811 2899 9803 2897 9782 2890 9772
2883 9779 2889 9786
$$
TXC175-255-271332-
/O.NEW.KEWX.FL.W.0146.160928T2100Z-161001T0700Z/
/SRRT2.2.ER.160928T2100Z.160930T0000Z.160930T1900Z.UU/
233 PM CDT MON SEP 26 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the San Antonio River at Hwy 72 nr Runge.
* from Wednesday afternoon to late Friday night...or until the warning is
cancelled.
* At 2:15 PM Monday the stage was 11.8 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 5 PM
Wednesday afternoon to near 32.5 feet by Thursday at 7 PM. The river
is expected to fall below flood stage by 3 PM Friday afternoon.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream
and downstream. No structures are threatened. Livestock and farm equipemnt
will need to removed from the floodplain..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Hwy 72 nr Runge 22 27 11.8 Mon 02 PM 13.1 22.8 31.6 30.6 13.8
&&
LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770
$$
BMW1 follow-up statement
097
WGUS84 KEWX 270208
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
908 PM CDT MON SEP 26 2016
...The flood warning is cancelled for the following rivers in Texas...
San Antonio River Near near Falls City Affecting Karnes County
Medina River At Hwy 281 Affecting Bexar County
...The flood warning continues for the following rivers in Texas...
Salado Creek At At Loop 13 Affecting Bexar County
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
San Antonio River near Floresville Affecting Karnes and Wilson Counties
San Antonio River at Hwy 72 near Runge Affecting Goliad and Karnes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-271916-
/O.EXT.KEWX.FL.W.0138.000000T0000Z-160927T1916Z/
/SACT2.2.ER.160926T1957Z.160926T2345Z.160927T0716Z.NO/
908 PM CDT MON SEP 26 2016
The flood warning continues for the Salado Creek At At Loop 13.
* At 8:15 PM Monday the stage was 20.9 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river level crested Monday evening and will be falling through
the night. It is expected to fall below flood stage during the early morning
hours on Tuesday.
* Impact...At 22.0 feet...Major lowland flooding reaches the Loop 13 bridge
floor and the lower half of the KOA campground upstream requiring visitors to
evacuate the lower half immediately as park officials direct. Secondary roads,
low bridges and access roads are flooded and very dangerous to motorists..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
At Loop 13 15 18 20.9 Mon 08 PM 15.4 6.7 6.5 6.5 6.5
&&
LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847
$$
TXC029-493-272008-
/O.EXT.KEWX.FL.W.0140.000000T0000Z-160928T0500Z/
/ELMT2.2.ER.160926T1534Z.160926T2215Z.160927T1700Z.NO/
908 PM CDT MON SEP 26 2016
The flood warning continues for the San Antonio River Near Elmendorf.
* At 8:30 PM Monday the stage was 43.4 feet.
* Flood stage is 35.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river level crested mid Monday afternoon. It will continue falling
and is expected to fall below flood stage by early afternoon on Tuesday.
* Impact...At 43.0 feet...Moderate lowland flooding inundates and damages crop
and pastureland below San Antonio to below Floresville. Numerous roads and
bridges are flooded. Oil well pump jacks and irrigation pumps are flooded and
damaged..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Elmendorf 33 35 43.4 Mon 08 PM 38.5 16.9 13.1 12.0 11.9
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
TXC255-493-272008-
/O.EXT.KEWX.FL.W.0141.160927T1434Z-160928T2327Z/
/FLVT2.1.ER.160927T1434Z.160928T0000Z.160928T1127Z.UU/
908 PM CDT MON SEP 26 2016
The flood warning continues for the San Antonio River near Floresville.
* At 8:00 PM Monday the stage was 13.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river level will rise above flood stage by late Tuesday morning
and will continue to rise to near 29.7 feet by Tuesday evening. The river level
is then expected to fall below flood stage by Wednesday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Floresville 21 27 13.4 Mon 08 PM 25.8 26.8 10.0 6.7 6.1
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$
TXC255-270238-
/O.CAN.KEWX.FL.W.0145.000000T0000Z-160929T2300Z/
/FACT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
908 PM CDT MON SEP 26 2016
The flood warning is cancelled for the San Antonio River Near near Falls City.
* At 8:15 PM Monday the stage was 1.5 feet.
* Flood stage is 12.0 feet.
* Forecast...The river level will begin rising late Monday evening and will rise
to crest around 10.3 feet early Wednesday afternoon. This is below the flood stage
of 12 feet.
* Impact...At 10.0 feet...Overbank conditions extend into low areas of the flood
plain with no significant damage..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
near Falls City 6 12 1.5 Mon 08 PM 4.1 10.2 5.6 1.9 1.6
&&
LAT...LON 2893 9811 2899 9803 2897 9782 2890 9772
2883 9779 2889 9786
$$
TXC175-255-272008-
/O.EXT.KEWX.FL.W.0146.160928T2324Z-160930T1211Z/
/SRRT2.1.ER.160928T2324Z.160929T1200Z.160930T0011Z.UU/
908 PM CDT MON SEP 26 2016
The flood warning continues for the San Antonio River at Hwy 72 near Runge.
* At 8:15 PM Monday the stage was 11.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river level will begin rising by early Tuesday morning and will
continue to rise to crest around 29.1 feet by Thursday morning. The river level
is then expected to fall below flood stage by Thursday evening.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream
and downstream. No structures are threatened. Livestock and farm equipemnt
will need to removed from the floodplain..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Hwy 72 nr Runge 22 27 11.9 Mon 08 PM 13.0 22.8 29.1 19.0 13.2
&&
LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770
$$
TXC029-270238-
/O.CAN.KEWX.FL.W.0139.000000T0000Z-160927T1920Z/
/SAAT2.1.ER.160926T1712Z.160926T1815Z.160926T1845Z.NO/
908 PM CDT MON SEP 26 2016
The flood warning is cancelled for the Medina River At Hwy 281.
* At 8:15 PM Monday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river level crested around noon Monday and will continue falling.
It is expected to fall to around 5.2 feet by Wednesday morning.
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
bridge floor..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Hwy 281 16 20 19.2 Mon 08 PM 14.8 5.2 3.9 3.7 3.6
&&
LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838
$$
sbsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 26, 2:32 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 26, 2:32 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 232 PM CDT MON SEP 26 2016 .SHORT TERM (Tonight through Tuesday Night)... At 2 PM the cold front was located just north of Eagle Pass to just south of a San Antonio and La Grange. As expected isentropic ascent has weakened behind the front. Deeper convection through the afternoon and early evening will be confined along and ahead of the cold front across the southern CWA, where low level forcing and instability is maximized. Some localized heavy downpours may occur with these storms, but flash flood guidance is much higher in this region. This activity should shift south into the CRP CWA this evening with the front, with just a few elevated showers possible tonight behind the front across the EWX CWA. Cloud cover lingers through much of the day on Tuesday with clearing eventually taking place Tuesday night into Wednesday. Highs in the upper 70s to low 80s on Tuesday. && .LONG TERM (Wednesday through Monday)... Warming Wednesday with highs in the upper 80s, as ridging aloft builds overhead. A dry cold front is forecast to move through the area on Thursday. Dry air behind the front will send dew points down into the upper 40s and 50s, resulting in cool mornings Friday into the first half of the weekend. Lows in the 50s to low 60s and highs in the upper 70s to low 80s are forecast Friday and Saturday. Return flow become established Sunday with modifying dew points and warming temps Sunday into Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 80 63 86 64 / 20 10 - 0 0 Austin Bergstrom Intl Airport 65 80 61 86 61 / 20 10 - 0 0 New Braunfels Muni Airport 65 81 63 87 63 / 20 10 - 0 0 Burnet Muni Airport 61 77 59 84 60 / 20 10 - 0 0 Del Rio Intl Airport 62 77 63 84 66 / 40 20 - - 0 Georgetown Muni Airport 63 79 60 85 60 / 20 10 - 0 0 Hondo Muni Airport 64 82 63 87 64 / 20 10 - 0 0 San Marcos Muni Airport 64 79 62 86 63 / 20 10 - 0 0 La Grange - Fayette Regional 68 83 65 87 64 / 20 10 - 0 0 San Antonio Intl Airport 65 80 65 86 65 / 20 10 - 0 0 Stinson Muni Airport 67 82 66 88 66 / 20 10 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...LH Synoptic/Grids...Runyen Public Service/Data Collection...Williams
Hazardous weather outlook, Sep 26, 5:13 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT MON SEP 26 2016 TXZ171>173-183>194-202>209-217>225-228-271200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT MON SEP 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS MAINLY ACROSS THE CENTRAL PORTIONS OF THE AREA...NEAR SAN ANTONIO AND NEW BRAUNFELS. THIS COULD LEAD TO AN ISOLATED FLASH FLOOD THREAT. ACTIVITY IS EXPECTED TO WEAKEN BY THE LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER THE WEEKEND AND INTO EARLY NEXT WEEK.
In the hours before
Local storm report, Sep 26, 12:16 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 PM CDT MON SEP 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM FLASH FLOOD SAN MARCOS 29.88N 97.93W
09/26/2016 HAYS TX LAW ENFORCEMENT
AQUARENA DR AT SESSOM DR. CLOSED DUE TO FLOODING.
&&
EVENT NUMBER EWX1600665
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:41 PM CDT | River Flood Warning | EWX | Uvalde | 16 hr |
| Sep 25, 8:41 PM CDT | River Flood Warning | EWX | Uvalde | 20 hr |
| Sep 26, 2:42 AM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Sep 26, 3:49 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 26, 4:52 AM CDT | Flash Flood Warning | EWX | Bexar | 5 hr |
| Sep 26, 5:17 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays | 3 hr |
| Sep 26, 6:14 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Sep 26, 6:29 AM CDT | River Flood Warning | EWX | Bexar | 14 hr |
| Sep 26, 6:40 AM CDT | River Flood Warning | EWX | Bexar | 8 hr |
| Sep 26, 6:47 AM CDT | River Flood Warning | EWX | Bexar | 25 hr |
| Sep 26, 6:47 AM CDT | River Flood Warning | EWX | Bexar | 24 hr |
| Sep 26, 8:03 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 117 min |
| Sep 26, 8:05 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 45 hr |
| Sep 26, 8:28 AM CDT | Areal Flood Advisory | EWX | Blanco, Kendall, Kerr | 2 hr |
| Sep 26, 8:36 AM CDT | River Flood Warning | EWX | Karnes, Wilson | 68 hr |
| Sep 26, 8:52 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 15 hr |
| Sep 26, 8:52 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 22 hr |
| Sep 26, 8:55 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 26, 9:15 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 60 min |
| Sep 26, 9:44 AM CDT | Areal Flood Advisory | EWX | Bexar | 106 min |
| Sep 26, 10:00 AM CDT | Areal Flood Advisory | EWX | Comal, Guadalupe | 60 min |
| Sep 26, 10:17 AM CDT | River Flood Warning | EWX | Dimmit | 5 days |
| Sep 26, 10:22 AM CDT | Areal Flood Advisory | EWX | Hays | 53 min |
| Sep 26, 11:16 AM CDT | Areal Flood Advisory | EWX | Hays | 119 min |
| Sep 26, 11:52 AM CDT | Flash Flood Warning | EWX | Hays | 113 min |
| Sep 26, 1:50 PM CDT | Areal Flood Advisory | EWX | Hays | 115 min |
| Sep 26, 2:33 PM CDT | River Flood Warning | EWX | Goliad, Karnes | 4 days |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.